Alert archive / California / High Wind Warnings in 2015
High Wind Warning 15, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Dec 12, 2015, 2:09 PM PST for Siskiyou County, California; Lake County, Oregon. It was in force for 17 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 12, 2015, 2:09 PM PST (22:09 UTC)
- Expired
- Dec 13, 2015, 7:28 AM PST
- In force
- 17 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Lake County, OR
The radar
The Medford radar (KMAX), 104 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 13, 6:00 AM PST | HEAVY RAIN 1.54 | 1 Wnw Yreka, CA | 24 HOUR TOTAL ENDING AT 6:00 AM. STILL RAINING HARD. OBSERVER LOCATION .9 MILES NW OF TOWN CENTER. |
| Dec 13, 7:30 AM PST | SNOW 1.5 | Tennant, CA | ESTIMATES 1.5 TO 2 INCHES OF NEW SNOW ON VEHICLE. OBSERVER LOCATION TENNANT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
363 WWUS76 KMFR 122209 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 209 PM PST SAT DEC 12 2015 ORZ022-122315- /O.CAN.KMFR.HW.A.0011.151213T0600Z-151213T1500Z/ CURRY COUNTY COAST- 209 PM PST SAT DEC 12 2015 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WATCH. IT WILL BE BREEZY OVER CURRY COUNTY AS A COLD FRONT GOES THROUGH TONIGHT, HOWEVER, WIND SPEEDS ARE NOT EXPECTED TO REACH HIGH WIND CRITERIA. CAUTION IS STILL URGED IF TRAVELING THROUGH CURRY COUNTY TONIGHT. $$ CAZ085-122315- /O.CAN.KMFR.HW.A.0011.151213T1200Z-151214T0000Z/ MODOC COUNTY- 209 PM PST SAT DEC 12 2015 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WATCH. GUSTY WINDS ARE STILL EXPECTED AS A FRONT MOVES THROUGH MODOC COUNTY ON SUNDAY, HOWEVER, WIND SPEEDS ARE NOT EXPECTED TO REACH HIGH WIND CRITERIA EXCEPT OVER THE MOUNTAINS. A WINTER STORM WARNING AND WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR THE AREA, AND WIND CONDITIONS WILL BE ADDRESSED THERE. SEE PDXWSWMFR FOR DETAILS. $$ ORZ031-131200- /O.UPG.KMFR.HW.A.0011.151213T0900Z-151213T1800Z/ /O.NEW.KMFR.HW.W.0015.151213T0300Z-151213T1800Z/ CENTRAL AND EASTERN LAKE COUNTY- 209 PM PST SAT DEC 12 2015 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST SUNDAY. THE HIGH WIND WATCH HAS BEEN UPGRADED. * WINDS: SOUTHWEST 30 TO 50 MPH WITH GUSTS TO 70 MPH. * TIMING: WINDS WILL BECOME STRONG THIS EVENING AND CONTINUE INTO SUNDAY MORNING. * LOCATIONS INCLUDE: AREAS ALONG AND NEAR HIGHWAY 31 FROM PAISLEY THROUGH SUMMER LAKE TO SILVER LAKE. * OTHER LOCATIONS MAY ALSO SEE HIGH WINDS...ESPECIALLY THE HIGHER TERRAIN. WINDS IN THESE LOCATIONS ARE ADDRESSED IN A WINTER STORM WARNING. SEE PDXWSWMFR FOR DETAILS. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADS. THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 NEAR SUMMER LAKE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ CAZ081-131200- /O.UPG.KMFR.HW.A.0011.151213T0600Z-151213T1800Z/ /O.NEW.KMFR.HW.W.0015.151212T2209Z-151213T1500Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 209 PM PST SAT DEC 12 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 AM PST SUNDAY. THE HIGH WIND WATCH HAS BEEN UPGRADED. * WINDS: SOUTH TO SOUTHEAST 30 TO 50 MPH WITH GUSTS TO 70 MPH. * TIMING: WINDS WILL CONTINUE TO INCREASE THROUGHOUT THE SHASTA VALLEY THIS EVENING AND REMAIN STRONG THROUGH EARLY SUNDAY MORNING. * LOCATIONS INCLUDE: YREKA...WEED. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADS. THE STRONGEST WINDS ARE EXPECTED ALONG INTERSTATE 5 NEAR WEED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ WRIGHT
2 follow-up statements
466 WWUS76 KMFR 131057 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 257 AM PST SUN DEC 13 2015 ORZ031-131800- /O.CON.KMFR.HW.W.0015.000000T0000Z-151213T1800Z/ CENTRAL AND EASTERN LAKE COUNTY- 257 AM PST SUN DEC 13 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. * WINDS: SOUTHWEST 30 TO 50 MPH WITH GUSTS TO 70 MPH. * LOCATIONS INCLUDE: AREAS ALONG AND NEAR HIGHWAY 31 FROM PAISLEY THROUGH SUMMER LAKE TO SILVER LAKE. * OTHER LOCATIONS MAY ALSO SEE HIGH WINDS...ESPECIALLY THE HIGHER TERRAIN. WINDS IN THESE LOCATIONS ARE ADDRESSED IN A WINTER STORM WARNING. SEE PDXWSWMFR FOR DETAILS. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADS. THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 NEAR SUMMER LAKE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ CAZ081-131500- /O.CON.KMFR.HW.W.0015.000000T0000Z-151213T1500Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 257 AM PST SUN DEC 13 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING. * WINDS: SOUTH TO SOUTHEAST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING: WINDS WILL CONTINUE TO INCREASE THROUGHOUT THE SHASTA VALLEY THIS EVENING AND REMAIN STRONG THROUGH EARLY SUNDAY MORNING. * LOCATIONS INCLUDE: YREKA...WEED. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADS. THE STRONGEST WINDS ARE EXPECTED ALONG INTERSTATE 5 NEAR WEED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ SPILDE
384 WWUS76 KMFR 131528 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 728 AM PST SUN DEC 13 2015 ORZ031-131630- /O.CAN.KMFR.HW.W.0015.000000T0000Z-151213T1800Z/ CENTRAL AND EASTERN LAKE COUNTY- 728 AM PST SUN DEC 13 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING. A COLD FRONT HAS MOVED EAST OF THE AREA. EXPECT WINDS TO TURN MORE WESTERLY AND REMAIN BREEZY THIS MORNING, BUT HIGH WINDS ARE NO LONGER EXPECTED. $$ CAZ081-131630- /O.EXP.KMFR.HW.W.0015.000000T0000Z-151213T1500Z/ CENTRAL SISKIYOU COUNTY- 728 AM PST SUN DEC 13 2015 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING HAS EXPIRED. WINDS HAVE TURNED WESTERLY BEHIND A COLD FRONT AND THEY WILL GRADUALLY DIMINISH TODAY. HIGH WINDS ARE NO LONGER EXPECTED, SO THE WARNING WAS ALLOWED TO EXPIRE. $$ WRIGHT
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Dec 12, 9:23 AM PST, 4 hours 46 minutes earlier.
Area forecast discussion, Dec 12, 9:23 AM PST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
923 AM PST SAT DEC 12 2015
.DISCUSSION...
**MAJOR STORM TO IMPACT THE AREA TODAY THROUGH SUNDAY**
A PRELIMINARY LOOK AT THE MODELS ARE PRETTY MUCH IN LINE WITH
THAT WE HAVE IN THE FORECAST. WE'LL BE LOOKING AT 18-24 HOUR
PERIOD OF HEAVY RAIN FOR THE COAST, COASTAL MOUNTAINS, WESTSIDE
VALLEYS AND HEAVY SNOW FOR THE MOUNTAINS. ALSO MODERATE TO STRONG
WINDS ARE EXPECTED OVER THE CASCADES, EASTSIDE AND SHASTA VALLEY.
HOWEVER CURRENT MODELS SHOW 700MB WINDS WILL NOT BE AS STRONG,
THUS REDUCING THE CHANCE FOR BLIZZARD CONDITIONS. DESPITE THIS,
THERE'S STILL A CHANCE FOR OCCASIONAL BLIZZARD CONDITIONS IN
EXPOSED LOCATIONS NEAR CRATER LAKE AND MOUNT ASHLAND. THE MAIN
FOCUS WILL BE TO REFINE THE WINTER WEATHER AND WIND HEADLINES AND
FLOOD PRODUCTS. OF NOTE IT'S POSSIBLE WE COULD SEE MINOR FLOODING
ON THE ROGUE RIVER NEAR AGNESS AND ELK CREEK NEAR DRAIN. IT WILL
BE A CLOSE CALL FOR MINOR FLOODING AT THE SOUTH UMPQUA RIVER NEAR
ROSEBURG. THESE WILL BE LOOKED AT IN MORE DETAIL THIS MORNING. SEE
PREVIOUS DISCUSSION FOR DETAILS ON THIS MAJOR STORM. -PETRUCELLI
&&
.AVIATION...FOR THE 12/12Z TAF CYCLE...SHOWERS WILL DIMINISH IN
COVERAGE AND INTENSITY FROM WEST TO EAST OVERNIGHT. MVFR CONDITIONS
ARE EXPECTED TO PERSIST INTO SATURDAY MORNING WITH ISOLATED IFR
CONDITIONS DEVELOPING NEAR SUNRISE AND LINGERING INTO MID MORNING.
MODERATE TO HEAVY RAIN WILL SPREAD ACROSS THE WEST SIDE TO THE
CASCADES DURING THE AFTERNOON AND ACROSS THE AREA BY THIS EVENING.
THIS WILL PRODUCE MOUNTAIN OBSCURATIONS WITH A MIX OF IFR AND MVFR
CONDITIONS. ADDITIONALLY ALONG THE COAST, EXPECT LOW LEVEL WIND
SHEAR DURING THE AFTERNOON AS A FRONT PUSHES INLAND. /C
&&
.MARINE...UPDATED 345 AM PST SATURDAY 12 DEC 2015....LARGE WEST
SWELL WILL GRADUALLY LOWER TODAY. HOWEVER ANY IMPROVEMENT THIS
MORNING WILL BE BRIEF SINCE A STRONG WARM FRONT WILL MOVE INTO THE
AREA AND GALES WILL DEVELOP OVER MOST THE WATERS DURING THE LATE
MORNING AND AFTERNOON. GALES MAY LINGER INTO THE EARLY EVENING.
BEHIND THIS FRONT, THEN WINDS WILL LOWER AND BECOME NORTHWESTERLY.
MEANWHILE, SEAS WILL BUILD AND MAY REMAIN VERY STEEP TONIGHT DUE TO
INCREASING WEST SWELL. IN THE SOUTHERN WATERS, ANOTHER ROUND OF
GALES IS POSSIBLE TONIGHT WITH A COLD FRONT PASSAGE. HOWEVER, MODELS
HAVE TRENDED FURTHER SOUTH WITH THESE STRONG WINDS AND THE COASTAL
SOUTHERN OREGON WATERS MAY JUST SEE SMALL CRAFT WINDS.
GUSTY NORTHERLY WINDS WILL DEVELOP ON SUNDAY AND PERSIST INTO
MONDAY. CONTINUED VERY STEEP SEAS ARE POSSIBLE SUNDAY AND MONDAY
WITH SEAS DOMINATED BY WEST SWELL. SEAS WILL GRADUALLY LOWER TUESDAY
BUT MAY REMAINS STEEP. ANOTHER FRONT ARRIVES LATE WEDNESDAY INTO
THURSDAY. /CC
&&
.PREV DISCUSSION... /ISSUED 436 AM PST SAT DEC 12 2015/
SHORT TERM...
**MAJOR STORM TO IMPACT THE AREA TODAY THROUGH SUNDAY**
WE ARE NOW ON THE PRECIPICE OF A MAJOR STORM SYSTEM THAT WILL
IMPACT SOUTHWEST OREGON AND NORTHERN CALIFORNIA TODAY THROUGH
SUNDAY. THIS STORM WILL BRING THE FULL GAMUT OF WEATHER HAZARDS
TO THE REGION WITH STRONG WINDS, HEAVY RAIN AND HEAVY SNOW WITH
THE POTENTIAL FOR FLOODING WEST OF THE CASCADES AND PERHAPS EVEN
BLIZZARD CONDITIONS OVER THE MOUNTAINS.
A STRONG SUB-980 MB LOW PRESSURE SYSTEM WILL MOVE TO NEAR THE
NORTHERN TIP OF VANCOUVER ISLAND BY THIS EVENING. THIS WILL ALLOW
A WARM FRONT OFFSHORE TO REACH THE COAST LATER THIS MORNING, THEN
MOVE ONSHORE THIS AFTERNOON AND EVENING. RAIN WILL OVERSPREAD THE
COAST AND WEST SIDE THIS MORNING WITH SNOW LEVELS VARYING FROM
3000-4000 FEET. SNOW WILL BEGIN OVER THE MOUNTAINS THIS MORNING
AND SPREAD TO THE EAST SIDE THIS AFTERNOON. WINTER STORM
WARNINGS/ADVISORIES ARE UP FOR MANY AREAS, SO PLEASE REFER TO
WSWMFR FOR THE SPECIFIC DETAILS.
MODELS HAVE BEEN PRETTY CONSISTENT IN THEIR DEPICTIONS OF HOW
THIS SYSTEM WILL EVOLVE. THE NAM12 APPEARS TO REMAIN AN OUTLIER
TIMING THE COLD FRONTAL PASSAGE ABOUT 6 HOURS SLOWER THAN THE
OTHER MODELS SUNDAY MORNING. WE HAVE LEANED MORE ON THE OTHER
GUIDANCE, INCLUDING THE HI-RES SOLUTIONS, WHICH ARE FASTER
BRINGING THE COLD FRONT ONSHORE.
AFTER THE WARM FRONT MOVES THROUGH THIS EVENING, SNOW LEVELS WILL
SURGE TO AROUND 6000-7000 FEET OVERNIGHT...ALLOWING SNOW TO
BRIEFLY CHANGE TO RAIN...EXCEPT AT THE HIGHEST ELEVATIONS.
MEANWHILE, AN UPPER TROUGH OFFSHORE WILL DIG AND ENERGIZE A COLD
FRONT THAT WILL MOVE ONSHORE BY SUNDAY MORNING. THIS FRONT WILL
HAVE A GOOD SUBTROPICAL MOISTURE FEED...AND WILL RESULT IN A
PERIOD OF INTENSE RAINFALL ALONG THE COAST AND INLAND...BUT
ESPECIALLY IN THE CURRY COAST RANGE WHERE OROGRAPHIC LIFT WILL
ENHANCE RAIN RATES. RAIN RATES EXCEEDING 0.50"/HR ARE LIKELY IN
MANY AREAS AND NUMEROUS FLOOD PRODUCTS ARE OUT AT FFAMFR. GUIDANCE
INDICATES THIS WILL BE A TOP 5 PERCENT 2-DAY RAIN EVENT FOR THE
AREA. THERE IS ALSO A FLASH FLOOD THREAT FOR BURN SCAR AREAS IN
PORTIONS OF DOUGLAS COUNTY WHERE THE STOUTS CREEK WILDFIRE
OCCURRED AS WELL AS IN WESTERN SISKIYOU COUNTY WHERE THE HAPPY
CAMP AND JULY WILDFIRES OCCURRED. THE COLD FRONT WILL THEN MOVE
INLAND SUNDAY AND SNOW LEVELS WILL PLUNGE BACK DOWN TO BELOW MAJOR
PASSES. VERY STRONG WINDS ALOFT AT 700 MB WILL PRECEDE AND
ACCOMPANY THE FRONT...PEAKING AT AROUND 70-80 KT AROUND 12Z
SUNDAY. THE RDD-MFR PRESSURE GRADIENT PEAKS AT ABOUT 8-10 MB AND
THIS SHOULD RESULT IN A PERIOD OF VERY STRONG WINDS IN THE SHASTA
VALLEY. EAST SIDE AREAS NEAR SUMMER LAKE WILL ALSO SEE VERY STRONG
WINDS. HIGH WIND WATCHES ARE OUT AND ADVISORIES WILL LIKELY BE
ADDED LATER TODAY. WITH ALL THE WIND COMBINED WITH THE SNOW,
EXPECT NEAR BLIZZARD CONDITIONS UP AROUND CRATER LAKE NATIONAL
PARK AND ALSO MT ASHLAND. A BLIZZARD WATCH IS UP FOR THOSE AREAS.
AFTER THE FRONT MOVES EAST OF THE AREA SUNDAY AFTERNOON AND
EVENING, COLD AIR ALOFT WILL MOVE IN KEEPING POST-FRONTAL SHOWERS
GOING. THIS WILL ALSO RENEW A LIGHTNING/SMALL HAIL THREAT OVER THE
COASTAL WATERS AND ALONG THE IMMEDIATE COAST. SNOW LEVELS WILL
DROP DOWN TO 1500-2000 FEET BY MONDAY MORNING AND WITH LEFTOVER
SHOWERS IN THE AREA, EXPECT THERE WILL BE SOME SNOW ON THE HILLS
SURROUNDING MEDFORD. SPILDE
LONG TERM...NO CHANGES FROM FRIDAY AFTERNOON'S AFD...MONDAY
THROUGH FRIDAY NIGHT...THE LONG TERM OPENS WITH THE DEPARTING
TROUGH OVER THE ROCKIES, WITH LARGE AMPLITUDE RIDGING OVER THE
EASTERN PACIFIC. THIS PLACES THE FORECAST AREA UNDER SWIFT
NORTHERLY FLOW, ON THE COLD SIDE OF THE BOUNDARY BETWEEN AIR
MASSES. MODELS HAVE SHOWN A FEW SHORTWAVES EMBEDDED WITHIN THIS
FLOW ON MONDAY, WHICH WOULD LIKELY KEEP SHOWERS ACTIVE IN THE AREA
THROUGH MUCH OF THE DAY. WITH SNOW LEVELS DOWN TO ABOUT 1500 FEET,
ALL BUT THE COAST AND THE WEST SIDE VALLEY FLOORS HAVE A DECENT
CHANCE OF PICKING UP SOME LIGHT SNOW ACCUMULATIONS. EVEN THE ROGUE
VALLEY NEAR MEDFORD HAS A SMALL CHANCE, BUT CONFIDENCE IS TOO LOW
TO ADD TO THE FORECAST AT THIS TIME.
BEYOND MONDAY, MODEL FORECASTS DIVERGE, BUT SOME GENERAL TRENDS ARE
EVIDENT. THE RIDGE JUST OFFSHORE OF THE PACIFIC NORTHWEST WILL COME
UNDER PRESSURE FROM SEVERAL WAVES EMANATING FROM A LARGE BERING
STRAIGHT TROUGH. THE MODELS HAVE BACKED OFF ON ONE SUCH FEATURE,
NOW KEEPING IT WELL NORTH OF OUR AREA, BUT THIS ACTIVITY WILL
WEAKEN THE RIDGE ENOUGH TO MAKE IT SUSCEPTIBLE TO THE LARGER TROUGH
EXPECTED LATER IN THE WEEK. HOWEVER, DESPITE THE RIDGING, ONSHORE
FLOW OF MOIST AIR WILL CONTINUE, SO HAVE KEPT SOME AREAS OF SHOWERS
IN THE FORECAST, PARTICULARLY ALONG THE COAST AND INTO THE UMPQUA
BASIN AND HIGH CASCADES.
BOTH THE GFS AND ECMWF, IN SURPRISING AGREEMENT AT THIS TIME RANGE,
SHOVE THE BERING TROUGH TO THE SOUTHEAST TOWARDS THE WEST COAST
THURSDAY INTO FRIDAY. THIS SYSTEM HAS ALL THE HALLMARKS OF BEING A
WET AND WINDY STORM, BUT AT THIS TIME RANGE, THE MODELS ARE NOT
RESOLVING THE DETAILS, AND DIFFER A BIT IN TIMING. THEREFORE,
CONFIDENCE REMAINS LOW, BUT STILL SOMEWHAT BETTER THAN NORMAL FOR A
FEATURE 7 TO 8 DAYS OUT. HAVE INCREASED WINDS AND THE CHANCE OF
PRECIPITATION, BUT WILL WAIT UNTIL CONFIDENCE INCREASES BEFORE
STRENGTHENING THE SYSTEM AS MUCH AS THE SYNOPTIC MODELS WOULD
SUGGEST. OVERALL, IT DOES APPEAR THE THE WET PATTERN WILL CONTINUE,
ALTHOUGH TONED DOWN QUITE A BIT FROM THE PREVIOUS WEEKS. -BPN
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR
ORZ029>031.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON
FOR ORZ029>031.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
ORZ031.
WINTER STORM WARNING UNTIL 4 PM PST SUNDAY FOR ORZ025-027-028.
BLIZZARD WATCH FROM 4 PM PST THIS AFTERNOON THROUGH SUNDAY
MORNING FOR ORZ027-028.
FLOOD WATCH THROUGH SUNDAY EVENING FOR ORZ024.
HIGH WIND WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
ORZ022.
FLOOD WATCH UNTIL 4 PM PST THIS AFTERNOON FOR ORZ021-022.
FLASH FLOOD WATCH FROM 4 PM PST THIS AFTERNOON THROUGH SUNDAY
EVENING FOR ORZ023.
FLOOD WATCH FROM 4 PM PST THIS AFTERNOON THROUGH SUNDAY EVENING
FOR ORZ026.
CA...WINTER STORM WATCH FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON
ABOVE 4000 FEET FOR FOR CAZ080.
WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON ABOVE 4500
FEET FOR FOR CAZ080.
WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR
CAZ082.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON
FOR CAZ082.
FLASH FLOOD WATCH FROM 4 PM PST THIS AFTERNOON THROUGH SUNDAY
EVENING FOR CAZ080.
HIGH WIND WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
CAZ081.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR CAZ083.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON
FOR CAZ083.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON FOR
CAZ085.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON
FOR CAZ085.
PACIFIC COASTAL WATERS...GALE WATCH FROM 7 PM PST THIS EVENING THROUGH SUNDAY MORNING FOR
PZZ356-376.
SMALL CRAFT ADVISORY UNTIL 7 PM PST THIS EVENING FOR
PZZ356-370-376.
HAZARDOUS SEAS WATCH FROM 7 PM PST THIS EVENING THROUGH SUNDAY
EVENING FOR PZZ350-356-370-376.
GALE WARNING UNTIL 7 PM PST THIS EVENING FOR PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 7 PM PST THIS EVENING FOR PZZ370.In the hours before
Local storm report, Dec 12, 1:30 PM PST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
130 PM PST SAT DEC 12 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM HEAVY SNOW 1 S ADIN 41.19N 120.95W
12/12/2015 E3.0 INCH MODOC CA TRAINED SPOTTER
STILL SNOWING AT TIME OF OB. TEMP 31.7 DEG F
&&
NWS MEDFORD OR
IRIS SYSTEMLocal storm report, Dec 12, 2:09 PM PST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
209 PM PST SAT DEC 12 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HEAVY SNOW 1 NE ALTAMONT 42.21N 121.70W
12/12/2015 E3.8 INCH KLAMATH OR TRAINED SPOTTER
SPOTTER REPORTED SNOW FALLING AT OVER 1" PER
HOUR EARLIER IN THE DAY, BUT RATE HAS
DECREASED SOMEWHAT IN THE LAST FEW HOURS.
OBSERVER LOCATION KLAMATH FALLS.
&&
NWS MEDFORD OR
IRIS SYSTEMThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 3:48 PM PST | Winter Weather Advisory | MFR | Modoc, Siskiyou | 42 hr |
| Dec 12, 2:40 AM PST | Gale Warning | MFR | 16 hr | |
| Dec 12, 2:40 AM PST | Small Craft Advisory | MFR | 13 hr | |
| Dec 12, 10:58 AM PST | River Flood Warning | MFR | Coos | 48 hr |
| Dec 12, 11:07 AM PST | River Flood Warning | MFR | Curry | 49 hr |
| Dec 12, 11:09 AM PST | River Flood Warning | MFR | Douglas | 42 hr |
| Dec 12, 3:20 PM PST | Hazardous Seas Warning | MFR | 55 hr | |
| Dec 12, 3:42 PM PST | River Flood Warning | MFR | Douglas | 37 hr |
| Dec 12, 3:48 PM PST | Winter Storm Warning | MFR | Douglas | 30 hr |
Nearby
High Wind Warnings in California, 2015High Wind Warnings in Oregon, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.